Minnesota, 2011Winter Storm in Minnesota, March 22 to 23, 2011
March 22 to 23, 2011 · NWS MPX · 28 events in 28 counties and zones
A powerful storm system developed across the central Plains late Monday evening, and moved northeast across the Midwest and slowed down. Copious amounts of moisture moved northward across Minnesota and developed a band of heavy rainfall and scattered thunderstorms the morning of Tuesday March 22nd.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful storm system developed across the central Plains late Monday evening, and moved northeast across the Midwest and slowed down.
Copious amounts of moisture moved northward across Minnesota and developed a band of heavy rainfall and scattered thunderstorms the morning of Tuesday March 22nd. Some of the rainfall began to mix with sleet by the afternoon across portions of central Minnesota. The mixture of sleet, snow and patches of freezing rain switched over to all snow by Tuesday evening, and became heavy at times during the night.
Periods of heavy snow occurred across central Minnesota between midnight and 6 am, then translated south after 6 am. Several areas from Alexandria, eastward to Little Falls and Mora received locally 6 to 11 inches of snow before it tapered off Wednesday morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Mar 22, 1:25 PM CST, 35 minutes earlier.
Area forecast discussion, Mar 22, 1:25 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
225 PM CDT TUE MAR 22 2011
.DISCUSSION...
POWERFUL LOW PRESSURE SYSTEM CONTINUED TO AFFECT THE AREA FOR THE
NEXT 24 HOURS. WATER VAPOR IMAGERY SHOWING NEGATIVELY TILTED
TROUGH LIFTING NORTHEAST ACROSS NEBRASKA/KANSAS REGION THIS
AFTERNOON. STRONG WARM FRONT POSITIONED ACROSS IOWA WILL BE FOCUS
OF CONVECTIVE DEVELOPMENT INTO THE EARLY EVENING ACROSS FAR
SOUTHERN MINNESOTA. THIS BOTH GFS AND THE NAM HAD SLIGHTLY
NEGATIVE LI'S MOVING ACROSS THE THIS REGION AND THE 4KM NMM WRF
RADAR FORECAST SHOWING BAND OF CONVECTION LIFTING NORTHEAST
THROUGH ABOUT 05Z. OTHERWISE LIGHT PRECIPITATION TO THE NORTH AND
EAST IS EXPECTED TO REDEVELOP IN STRONG LIFT ZONE AS TROUGH
ADVANCES INTO THE AREA THIS EVENING. THIS SHOULD TRANSITION THE
MIXED PRECIPITATION THREAT OVER TO SNOW DURING THE EVENING OVER
THE NORTHEAST CWA. AS THE UPPER LOW DRIVES EAST...COLDER AIR WILL
FILTER IN BEHIND THE SYSTEM OVER THE WESTERN CWA AND WILL CHANGE
THE PRECIPITATION OVER TO SNOW AS WELL. STRONG NORTHEAST WINDS
WILL CAUSE SOME REDUCED VISIBILITY ALONG WITH SOME BLOWING SNOW.
THICKNESS CONCERNS AND LOWER LEVEL THERMAL FIELD SHOWS COOLING
SHOULD TAKE PLACE OVER THE NORTHWEST TWO THIRDS OF THE AREA
THROUGH ABOUT 06Z. HAVE EXPANDED THE WARNING TO THE SOUTHWEST OVER
WEST CENTRAL MN AS THIS COLDER AIR AND WIND ARRIVE. FORECASTING A
GENERAL 6 TO 10 INCH SNOW WITH PERHAPS A FEW 12 INCH AMOUNTS ALONG
THE NORTHERN PERIPHERY THROUGH WEDNESDAY AFTERNOON.
SYSTEM EXITS TO THE EAST OF THE AREA WEDNESDAY EVENING...WITH
LITTLE ADDITIONAL ACCUMULATION THEN. NEXT SYSTEM MOVES ACROSS THE
DAKOTAS LATER FRIDAY INTO SATURDAY AND THIS APPEARS TO AFFECT
MAINLY FAR SOUTHWEST REGION OF THE STATE. WILL CONTINUE SOME
SMALL POPS OVER THE SOUTHWEST CWA FRIDAY INTO SATURDAY. MAIN
WEATHER MESSAGE IN THE LONGER TERM WILL REMAIN THE BELOW NORMAL
TREND IN TEMPERATURES. FORECASTING TEMPERATURES TO REMAIN BELOW
40 DEGREES THROUGH NEXT TUESDAY.
&&
.HYDROLOGY...
MAINTAINING FLOOD WATCH OVER THE METRO AREA INTO WEST CENTRAL
WISCONSIN AS STILL LOOKS LIKE QPF FORECAST SHOWING IN EXCESS OF AN
INCH OF LIQUID MOVING ACROSS THE AREA THROUGH WEDNESDAY. THE
HEAVIER OF THIS WILL COME THIS EVENING INTO WEDNESDAY MORNING.
AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR SOUTH CENTRAL INTO WEST
CENTRAL AREAS AS WELL. APPEARS FORECAST NEW SNOWFALL WILL REMAIN
AROUND FOR AWHILE AS TEMPERATURES REMAIN WELL BELOW NORMAL THROUGH
THE WEEK INTO EARLY NEXT WEEK.
&&
.AVIATION.../18Z TAF ISSUANCE/
EXPECT FREQUENT CEILINGS BELOW 1000 FEET AGL AND VISIBILITIES
LOWERING TO TWO MILES OR LESS IN RAIN AND SNOW. THE PRECIP BECOMING
MAINLY SNOW OVERNIGHT ACROSS A VAST PART OF CENTRAL MN AND WEST
CENTRAL WISCONSIN. EAST-NORTHEAST WINDS STEADY AT 15 TO 25 KNOTS.
MSP...NOT MUCH IMPROVEMENT DURING THE PERIOD WITH RAIN CHANGING
OVER TO ALL SNOW AFTER MIDNIGHT. SNOW ACCUMULATIONS VARYING BETWEEN
ONE TO TWO INCHES OVERNIGHT WITH ADDITIONAL SNOW ACCUMULATION OF 1
TO 2 INCHES DURING THE DAY ON WEDNESDAY. FREQUENT CEILINGS AT OR
BELOW 1000 FEET AGL AND VISBILITIES UNDER TWO MILES IN SNOW AND FOG.
SFC WINDS EAST 18 TO 28 KNOTS SWITCHING TO THE NORTHEAST AT 15 TO 20
KNOTS ON WEDNESDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING UNTIL 7 PM CDT WEDNESDAY FOR BENTON-CHISAGO-
DOUGLAS-ISANTI-KANABEC-MILLE LACS-MORRISON-TODD.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 PM CDT
WEDNESDAY FOR ANOKA-CHIPPEWA-KANDIYOHI-LAC QUI PARLE-POPE-
SHERBURNE-STEARNS-STEVENS-SWIFT-WASHINGTON.
FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ANOKA-CARVER-DAKOTA-
HENNEPIN-RAMSEY-SCOTT-WASHINGTON.
WINTER WEATHER ADVISORY FROM 1 AM TO 7 PM CDT WEDNESDAY FOR
CARVER-HENNEPIN-MCLEOD-MEEKER-RAMSEY-RENVILLE-WRIGHT-YELLOW
MEDICINE.
WI...WINTER STORM WARNING UNTIL 7 PM CDT WEDNESDAY FOR BARRON-
CHIPPEWA-POLK-RUSK.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 PM CDT
WEDNESDAY FOR DUNN-ST. CROIX.
FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DUNN-EAU CLAIRE-PEPIN-
PIERCE-ST. CROIX.
WINTER WEATHER ADVISORY FROM 1 AM TO 7 PM CDT WEDNESDAY FOR EAU
CLAIRE-PEPIN-PIERCE.
&&
DWE/JVMHazardous weather outlook, Mar 22, 12:20 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
120 PM CDT TUE MAR 22 2011
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
231015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
120 PM CDT TUE MAR 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTRY MIX OF PRECIPITATION WILL CONTINUE THROUGH OVER CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH EARLY THIS EVENING. THE
PRECIPITATION WILL CHANGE OVER TO SNOW BY MIDNIGHT...AND PERSIST
THROUGH WEDNESDAY. THE SNOW COULD BECOME HEAVY TIMES WITH SNOW
ACCUMULATIONS 4 TO 8 INCHES ARE LIKELY BY WEDNESDAY MORNING.
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL MINNESOTA
WHICH COULD PRODUCE SOME LOCALIZE HEAVY RAIN THROUGH EARLY EVENING.
RAIN WILL BECOME MIXED WITH SNOW THIS EVENING OVER SOUTHERN
MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN...THEN CHANGE OVER TO
ALL SNOW BEFORE DAYBREAK WEDNESDAY.
PLEASE CHECK THE CHECK THE LATEST HYDROLOGICAL STATEMENTS AND
WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW WILL PERSIST THROUGH THE DAY ON WEDNESDAY...WITH STORM TOTAL
SNOW ACCUMULATIONS FROM 6 TO 11 INCHES OVER CENTRAL MINNESOTA AND
WESTERN WISCONSIN. SNOW AMOUNTS WILL TAPER OFF CONSIDERABLY FROM
NORTH TO SOUTH OVER THE OUTLOOK AREA.
PLEASE CONTINUE TO MONITOR RIVER FLOOD FORECASTS AND THE LATEST
ON THE WINTER STORM WATCH FOR ADDITIONAL INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Winter Storm, Kanabec
- When
- March 22, 2:00 PM CST to March 23, 12:00 PM CST
- Where
- Kanabec forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.945, -93.293 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around midnight. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 9 inches fell.
Winter Storm, Mille Lacs
- When
- March 22, 2:00 PM CST to March 23, 12:00 PM CST
- Where
- Mille Lacs forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.938, -93.630 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around midnight. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 11 inches fell.
Winter Storm, Chisago
- When
- March 22, 3:00 PM CST to March 23, 12:00 PM CST
- Where
- Chisago forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.503, -92.908 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around midnight. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 10 inches fell.
Winter Storm, Isanti
- When
- March 22, 3:00 PM CST to March 23, 12:00 PM CST
- Where
- Isanti forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.562, -93.295 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around midnight. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 9 inches fell.
Winter Storm, Morrison
- When
- March 22, 3:00 PM CST to March 23, 12:00 PM CST
- Where
- Morrison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.013, -94.268 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around midnight. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 10 inches fell.
Winter Storm, Douglas
- When
- March 22, 4:00 PM CST to March 23, 12:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.934, -95.453 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around midnight. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 10 inches fell.
Winter Storm, Todd
- When
- March 22, 4:00 PM CST to March 23, 12:00 PM CST
- Where
- Todd forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.071, -94.898 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around midnight. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 10 inches fell.
Winter Storm, Benton
- When
- March 22, 7:00 PM CST to March 23, 12:00 PM CST
- Where
- Benton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.699, -93.999 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation. Several reports of heavy snowfall were observed by cooperative and supplemental observers across the county between midnight and 6 am. By the time the snow taper off to flurries, locally 8 inches fell.
Winter Storm, Pope
- When
- March 22, 7:00 PM CST to March 23, 12:00 PM CST
- Where
- Pope forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.586, -95.444 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around midnight. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 6 inches fell.
Winter Storm, Stearns
- When
- March 22, 7:00 PM CST to March 23, 12:00 PM CST
- Where
- Stearns forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.552, -94.613 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around midnight. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 7 inches fell.
Winter Storm, Stevens
- When
- March 22, 7:00 PM CST to March 23, 12:00 PM CST
- Where
- Stevens forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.586, -96.000 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around midnight. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 6 inches fell.
Winter Storm, Sherburne
- When
- March 22, 8:00 PM CST to March 23, 12:00 PM CST
- Where
- Sherburne forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.444, -93.775 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around sunrise. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 8 inches fell.
Winter Storm, Anoka
- When
- March 22, 9:00 PM CST to March 23, 12:00 PM CST
- Where
- Anoka forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.273, -93.246 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation. Several reports of heavy snowfall were observed by cooperative and supplemental observers across the county between midnight and sunrise. By the time the snow taper off to flurries, locally 10 inches fell.
Winter Storm, Chippewa
- When
- March 22, 9:00 PM CST to March 23, 12:00 PM CST
- Where
- Chippewa forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.022, -95.567 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around sunrise. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 10 inches fell.
Winter Storm, Swift
- When
- March 22, 9:00 PM CST to March 23, 12:00 PM CST
- Where
- Swift forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.283, -95.681 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around midnight. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 6 inches fell.
Winter Storm, Washington
- When
- March 22, 9:00 PM CST to March 23, 12:00 PM CST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.039, -92.884 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around midnight. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 10 inches fell.
Winter Storm, Wright
- When
- March 22, 9:00 PM CST to March 23, 12:00 PM CST
- Where
- Wright forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.174, -93.963 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around 6 am. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 8 inches fell.
Winter Storm, Yellow Medicine
- When
- March 22, 9:00 PM CST to March 23, 12:00 PM CST
- Where
- Yellow Medicine forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.716, -95.868 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around 6 am. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 8 inches fell.
Winter Storm, Hennepin
- When
- March 22, 10:00 PM CST to March 23, 12:00 PM CST
- Where
- Hennepin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.005, -93.477 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around sunrise. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 8 inches fell.
Winter Storm, Kandiyohi
- When
- March 22, 10:00 PM CST to March 23, 12:00 PM CST
- Where
- Kandiyohi forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.152, -95.005 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around sunrise. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 6 inches fell.
Winter Storm, Lac Qui Parle
- When
- March 22, 10:00 PM CST to March 23, 12:00 PM CST
- Where
- Lac Qui Parle forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.996, -96.173 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around sunrise. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 6 inches fell.
Winter Storm, McLeod
- When
- March 22, 10:00 PM CST to March 23, 12:00 PM CST
- Where
- McLeod forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.824, -94.272 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around sunrise. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 10 inches fell.
Winter Storm, Meeker
- When
- March 22, 10:00 PM CST to March 23, 12:00 PM CST
- Where
- Meeker forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.123, -94.527 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around sunrise. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 8 inches fell.
Winter Storm, Ramsey
- When
- March 22, 10:00 PM CST to March 23, 12:00 PM CST
- Where
- Ramsey forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.017, -93.100 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around sunrise. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 6 inches fell.
Winter Storm, Renville
- When
- March 22, 10:00 PM CST to March 23, 12:00 PM CST
- Where
- Renville forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.727, -94.947 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around sunrise. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 8 inches fell.
Winter Storm, Carver
- When
- March 22, 11:00 PM CST to March 23, 12:00 PM CST
- Where
- Carver forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.821, -93.803 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around sunrise. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 6 inches fell.
Winter Storm, Redwood
- When
- March 23, 12:00 AM CST to 12:00 PM CST
- Where
- Redwood forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.404, -95.254 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around sunrise. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 11 inches fell.
Winter Storm, Sibley
- When
- March 23, 12:00 AM CST to 12:00 PM CST
- Where
- Sibley forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.580, -94.232 (the zone’s center; the record gives no point)
A period of sleet and snow fell on the onset of the precipitation, with some heavy snowfall rates around sunrise. Several reports of snowfall were observed by cooperative and supplemental observers across the county. By the time the snow taper off to flurries, locally 6 inches fell.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, March 22, 2011$1.3 million · EF2 · 64 events
- Flash Flood and Debris Flows in California, March 22 to 27, 2011$32 million · 52 kt wind · 20 events
- Winter Weather in Wisconsin, March 22, 20111 death · $2,000 · 1 event
- Tornado and Hail in Nebraska, March 22, 2011$1.4 million · EF1 · 12 events
- Winter Storm in Wisconsin, March 22 to 23, 2011$3.0 million · 7 events
- Winter Storm and Lightning Strike in Wisconsin, March 22 to 23, 2011$566,000 · 19 events
- Wildfire in Kansas, March 22, 2011$1.0 million · 1 event
- Wildfire in Missouri, March 22 to 23, 2011$510,000 · 5 events
- Wildfire in Oklahoma, March 22, 2011$250,000 · 1 event
- Winter Storm and Heavy Snow in Michigan, March 22 to 23, 2011$80,000 · 11 events
- Tornadoes and Hail in Iowa, March 22, 20112 injured · EF1 · 9 events
- Blizzard and Winter Storm in North Dakota, March 22 to 23, 201146 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 279564, 279569, 279560, 279563, 279571, 279561, 279585, 279557, 279572, 279580, 279582, 279577, 279556, 279559, 279583, 279587, 279588, 279589, 279562, 279565, 279566, 279567, 279568, 279573, 279576, 279558, 279574, 279579.